Advanced Search
Article Contents
Article Contents

Analysis of a CD4$^+$ T cell viral infection model with a class of saturated infection rate

Abstract Related Papers Cited by
  • This paper formulates and analyzes an HIV-1 infection model with saturated infection rate. We first discuss the boundedness of the solution and the existence of the equilibrium. The local stability of the virus-free equilibrium and infected equilibrium is established by analyzing the roots of the characteristic equations. Furthermore, we study the global stability of the virus-free equilibrium and infected equilibrium by using suitable Lyapunov function and LaSalle's invariance principle, and obtain sufficient conditions for the global stability of the infected equilibrium. Finally, numerical simulations are presented to illustrate the main results.
    Mathematics Subject Classification: Primary: 92D30; Secondary: 34K20.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Bonhoeffer, R. M. May, G. M. Shaw and M. A. Nowak, Virus dynamics and drug therapy, Proc. Natl. Acad., Sci. USA., 94 (1997), 6971-6976.


    B. Buonomo and C. Vargas-De-León, Global stability for an HIV-1 infection model including an eclipse stage of infected cells, J. Math. Anal. Appl., 385 (2012), 709-720.doi: 10.1016/j.jmaa.2011.07.006.


    D. Ebert, C. D. Zschokke-Rohringer and H. J. Carius, Dose effects and density- dependent regulation of two microparasites of Daphnia magna, Oecologia, 122 (2000), 200-209.doi: 10.1007/PL00008847.


    D. Ho, A. Neumann, A. Perelson, W. Chen, J. Leonard and M. Markowitz, Rapid turnover of plasma virions and CD4+ lymphocytes in HIV-1 infection, Nature, 373 (1995), 123-126.doi: 10.1038/373123a0.


    D. Kirschner, Using mathematics to understand HIV immune dynamics, Notices Amer. Math. Soc., 43 (1996), 191-202.


    A. Korobeinikov and G. C. Wake, Lyapunov functions and global stability for SIR, SIRS, and SIS epidemiological models, Appl. Math. Lett., 15 (2002), 955-960.doi: 10.1016/S0893-9659(02)00069-1.


    M. Y. Li, H. L. Smith and L. Wang, Global dynamics of an SEIR epidemic model with vertical transmission, SIAM J. Math. Anal., 62 (2001), 58-69.doi: 10.1137/S0036139999359860.


    C. C. McCluskey, Global stability for a class of mass action systems allowing for latency in tuberculosis, J. Math. Anal. Appl., 338 (2008), 518-535.doi: 10.1016/j.jmaa.2007.05.012.


    M. Nowak, R. Anderson, M. Boerlijst, S. Bonhoeffer, R. May and A. McMichael, HIV-1 evolution and disease progression, Science, 274 (1996), 1008-1011.doi: 10.1126/science.274.5289.1008.


    M. Nowak, S. Bonhoeffer, G. Shaw and R. May, Anti-viral drug treatment: Dynamics of resistance in free virus and infected cell populations, J. Theoret. Biol., 184 (1997), 203-217.doi: 10.1006/jtbi.1996.0307.


    M. A. Nowak and R. M. May, Virus Dynamics: Mathematical Principles of Immunology and Virology, Oxford University Press, Oxford, 2000.


    A. S. Perelson, Modelling viral and immune system dynamics, Nat. Rev. Immunol, 2 (2002), 28-36.doi: 10.1038/nri700.


    A. Perelson, D. Kirschner and R. De Boer, Dynamics of HIV infection of CD4+ T cells, Math. Biosci., 114 (1993), 81-125.doi: 10.1016/0025-5564(93)90043-A.


    A. Perelson and P. Nelson, Mathematical analysis of HIV-1 dynamics in vivo, SIAM Rev., 41 (1999), 3-44.doi: 10.1137/S0036144598335107.


    A. Perelson, A. Neumann, M. Markowitz, J. Leonard and D. Ho, HIV-1 dynamics in vivo: Virion clearance rate, infected cell life-span, and viral generation time, Science, 271 (1996), 1582-1586.doi: 10.1126/science.271.5255.1582.


    R. R. Regoes, D. Ebert and S. Bonhoeffer, Dose-dependent infection rates of parasites produce the Allee effect in epidemiology, Proc. R. Soc. Lond. B., 269 (2002), 271-279.doi: 10.1098/rspb.2001.1816.


    L. Rong, M. A. Gilchrist, Z. Feng and A. S. Perelson, Modeling within-host HIV-1 dynamics and the evolution of drug resistance: Trade-offs between viral enzyme function and drug susceptibility, J. Theoret. Biol., 247 (2007), 804-818.doi: 10.1016/j.jtbi.2007.04.014.


    X. Song and A. U. Neumann, Global stability and periodic solution of the viral dynamics, J. Math. Anal. Appl., 329 (2007), 281-297.doi: 10.1016/j.jmaa.2006.06.064.


    J. Tumwiine, J. Y. T. Mugisha and L. S. Luboobi, A host-vector model for malaria with infective immigrants, J. Math. Anal. Appl., 361 (2010), 139-149.doi: 10.1016/j.jmaa.2009.09.005.


    C. Vargas De León, Constructions of Lyapunov functions for classic SIS, SIR and SIRS epidemic models with variable population size, Foro-Red-Mat: Revista Electrónica de Contenido Matemático, 26 (2009).


    L. Wang and M. Y. Li, Mathematical analysis of the global dynamics of a model for HIV infection of CD4+ T cells, Math. Biosci., 200 (2006), 44-57.doi: 10.1016/j.mbs.2005.12.026.

  • 加载中

Article Metrics

HTML views() PDF downloads(109) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint